Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Mar 6, 2008, 12:01 PM CST for Goliad County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2008, 12:01 PM CST (18:01 UTC)
- Expired
- Mar 6, 2008, 12:30 PM CST
- In force
- 29 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Goliad County, TX
The radar
The Corpus Christi radar (KCRP), 97 km from the middle of the area, began a volume at 18:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:16 AM CST, 45 minutes earlier.
Area forecast discussion, Mar 6, 11:16 AM CST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1116 AM CST THU MAR 6 2008
.UPDATE...KCRP VAD WIND PROFILE SHOWS SOUTHERLY FLOW UP TO ABOUT 7
KFT WITH SOME BACKING OF THE NEAR SURFACE FLOW. 16Z MSAS ANALYSIS
SHOWS THE SURFACE LOW SOUTH OF LAREDO WITH AN INVERTED TROUGH AXIS
TO THE NORTH TOWARD COTULLA. THE COLD FRONT WAS LOCATED JUST NORTH
OF THE FORECAST AREA WITH THE WESTERN END OF THE COLD FRONT MOVING
DOWN THE RIO GRANDE INTO THE WESTERN PORTIONS OF WEBB COUNTY ATTM.
IT LOOKS LIKE THE 12Z RUC HAS A PRETTY GOOD HANDLE OF THE EVOLUTION
OF THE LOW LEVEL FLOW WHICH LOOKS SIMILAR TO THE UKMET FROM YESTERDAY
KEEPING THE SURFACE LOW TO THE SOUTH OF THE FORECAST AREA AND LOW
LEVEL FLOW BACKING OVER THE COASTAL BEND TO MORE EASTERLY. 12Z RUC
ALSO SHOWS THE 85H LOW MOVING JUST SOUTH OF THE FORECAST AREA AND
KEEPING THE WARMER TEMPS/INVERSION TO THE SOUTH. HAVE MOVE POPS
UP FOR THE SOUTHERN COASTAL BEND. ALSO EXPECT SEVERE THUNDERSTORM
THREAT WILL BE A LITTLE FURTHER TO THE SOUTHWEST...GENERALLY TO
THE NORTHEAST OF A KINGSVILLE TO TILDEN LINE FOR THIS AFTERNOON.
WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH MOVING ACROSS
COAHUILA. 0-6 KM SHEAR WILL CONTINUE TO INCREASE THROUGH THIS
AFTERNOON. AIRMASS IS BECOMING MODERATELY UNSTABLE WITH CAPE
VALUES LIKELY AROUND 1500 J/KG. 0-3 KM HELICITY WILL INCREASE
IN ZONE AHEAD OF THE SURFACE LOW THAT MOVES EAST-NORTHEAST TOWARD
THE MID-COAST REGION IN ADVANCE OF THE FRONT. THERE WILL BE WINDOW
FOR ISOLATED TORNADO THREAT AHEAD OF THE SURFACE. MAIN SEVERE
THREAT SHOULD BE LARGE HAIL ESPECIALLY WITH ACTIVITY ELEVATED
ABOVE THE FRONTAL BOUNDARY.
THE COLD FRONT WILL BE SAGGING INTO THE NORTHERN PORTIONS OF THE
FORECAST AREA THIS AFTERNOON WITH TEMPS FALLING THROUGH THE 50S.
MADE SOME MODIFICATIONS TO THE MAX TEMPS AS A RESULT.
WENT AHEAD AN ISSUED A SMALL CRAFT ADVISORY FOR ALL OF THE
COASTAL WATERS FOR THIS EVENING BEHIND THE FRONT. WILL HAVE TO
LOOK AT POSSIBILITY OF GALE WARNING...ESPECIALLY WITH THE STRONG
COLD AIR ADVECTION BEHIND THE FRONT. MODELS SHOW 40-45 KNOT
NORTHWEST FLOW AT 925 MB.
&&
.PREV DISCUSSION... /ISSUED 408 AM CST THU MAR 6 2008/
SHORT TERM (TODAY THROUGH FRIDAY)...A POSITIVE TILTED TROUGH AXIS
CURRENTLY SAGGING SWD ACROSS THE SRN ROCKIES WL PUSH INTO TEXAS AND
OKLAHOMA THIS AFTN/EVE. MEANWHILE...SFC LOW PRESSURE WL TRACK FROM
THE RIO GRANDE RGN EWD TWDS THE COAST BY LATE THIS AFTN. THIS AREA
OF LOW PRESSURE WL DRAG A DRYLINE ALONG WITH A COLD FNT EWD DURING
THE DAY TDA. WITH THE MOISTURE PROFILE BECOMING BETTER DEFINED
ALONG WITH DYNAMICS INCREASING THROUGHOUT THE DAY DUE TO THE
APPROACH OF THE TROUGH AXIS AND A JET TO OUR SOUTH...THE STAGE WL BE
SET FOR CONVECTION TDA. GIVEN THE DECENT DIRECTIONAL SHEAR
PRODUCING HELICITIES ABV 250 M2/S2...BULK SHEAR VALUES ABV 50 KT AND
CAPES AT OR ABV 1500 J/KG THIS AFTN...THE POSSIBILITY OF A FEW SVR
STORMS WL EXIST ALONG AND TO THE NORTHEAST OF THE SFC LOW. THIS IS
IN LINE WITH THE CURRENT SPC THINKING. WL THUS MENTION THE
POSSIBILITY OF SVR WX ACROSS THE NORTHEAST AREAS FOR THIS AFTN.
PCPN WL END RATHER QUICKLY FROM SOUTHWEST TO NORTHEAST THIS AFTN AND
EARLY THIS EVENING AS THE SFC LOW AND TRAILING COLD FNT MOVE QUICKLY
EWD. DRIER CONDITIONS WL THEN PREVAIL TNT AND FRI AS SUBSIDENCE
INCREASES. A WIND ADVY MAY BE NEEDED ACROSS WEBB AND LASALLE
COUNTIES LATE THIS AFTN AND ACROSS THE REMAINDER OF THE CWA DURING
THE EVENING HOURS AS THE COLD AIR SURGES SWD ACROSS THE CWA. THE
STRONG WINDS WL CONTINUE THROUGH FRI...ESPECIALLY OVER THE EAST AS
EXCELLENT MIXING AND DECENT CAA CONTINUES. GENERALLY LEANED TWDS
THE ETA MOS TEMPS THROUGH THE FCST PD.
MARINE (TODAY THROUGH FRIDAY)...MODERATE ONSHORE FLOW WL PREVAIL
TDA IN ADVANCE OF THE APPROACHING LOW PRESSURE AREA. HIGH-END SMALL
CRAFT ADVISORY CONDITIONS ARE EXPECTED BEHIND THE COLD FNT WHICH WL
SWEEP THROUGH THE WATERS BETWEEN 22Z AND 04Z TDA. GALE FORCE GUSTS
WL ALSO BE POSSIBLE GIVEN THE STRONG PRESSURE RISES AND CAA BEHIND
THE FNT. THESE CONDITIONS WL LINGER THROUGH FRI WITH A GRADUAL
DIMINISHMENT EXPECTED BY FRI AFTN. SEAS WL LKLY BUILD TO 10 TO 13
FEET ACROSS THE OFFSHORE WATERS TNT BEFORE SLOWLY DIMINISHING BY FRI
AFTN.
AVIATION (TODAY THROUGH FRIDAY)...MVFR AND IFR CONDITIONS WL
CONTINUE TO DEVELOP THIS MORNING AS GULF MOISTURE THICKENS. A SLOW
IMPROVEMENT IS EXPECTED FROM WEST TO EAST AS DRIER AIR BEHIND BOTH A
DRYLINE AND A COLD FNT PUSH EASTWARD DURING THE DAY. THE FNT WL
PUSH THROUGH LRD BY NOON AND ACROSS THE REMAINDER OF THE TAF SITES
BETWEEN 20Z AND 23Z. SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WL DEVELOP LATER THIS MORNING INTO THE AFTN HOURS
AHEAD OF THE FNT. THESE SHOWERS AND THUNDERSTORMS WL PRIMARILY
AFFECT THE VCT TAF SITE. STRONG NORTHWEST WINDS BEHIND THE FNT WL
INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH POSSIBLE. GENERALLY
VFR CONDITIONS ARE EXPECTED BEHIND THE FNT.
FIRE WEATHER (TODAY THROUGH FRIDAY)...STRONG NORTHWEST WINDS 15 TO
25 MPH WITH GUSTS TO 35 MPH ALONG WITH HUMIDITIES 30 PERCENT OR LESS
WL PRODUCE RED FLAG WARNING CONDITIONS ON FRIDAY. WL GO AHEAD AND
ISSUE A FIRE WEATHER WATCH FOR THE ENTIRE COASTAL BEND FOR THE AFTN
HOURS ON FRIDAY.
LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...WINDS RELAX FRIDAY
NIGHT/SAT MORNING ALLOWING GOOD RADIATIONAL COOLING TO TAKE PLACE
UNDER CLR SKIES AND LOW DEWPOINTS. AM EXPECTING MN TEMPS TO BRIEFLY
LOWER TO THE FREEZING MARK ACROSS PORTIONS OF THE NRN CWA TOWARD
SUNRISE SAT MORN. RETURN FLOW THRU SAT RESULTS IN INCREASING
TEMPS/MOISTURE/CLOUDS THROUGH THE WEEKEND. MODELS ARE IN SOMEWHAT
AGREEMENT WITH DVLPG A LOW ACROSS AZ AND W TX ON MON BUT DIFFER
SLIGHTLY WITH PLACEMENT AND STRENGTH. REGARDLESS...MOISTURE SHOULD
DEEPEN AND COMBINE WITH A SHORT WAVE THAT IS EXPECTED TO MAINLY
EFFECT PLACES TO THE N...BUT KEPT MENTION OF SLGT CHC FOR NRN CWA.
BOTH ECMWF AND GFS SHOW INCREASING RAIN CHCS TUE AS THE UPPER SYSTEM
MOVES ACROSS TX. THE ECM IS FARTHER SW WITH THE UPPER LOW WHICH
WOULD BE MORE CONDUCIVE FOR PRECIP. FOR NOW GIVEN UNCERTAINTY IN
PLACEMENT AND STRENGTH OF SYSTEM...WILL ONLY GO SLGT CHC FOR TUE.
THE GFS KEEPS RAIN THRU WED BUT DOES SHOW WEAK RIDGING BETWEEN
EXITING SYSTEM AND NEXT UPPER SYSTEM. SO AM NOT MENTIONING PRECIP ON
WED EXCEPT NE WHERE EXITING SYSTEM COULD STILL BE A FACTOR. THU
LOOKS INTERESTING WITH ANOTHER COLD FRONT AND UPPER SYSTEM WITH LOTS
OF PRECIP AS ADVERTISED BY BOTH THE GFS AND ECMWF. WILL ONLY GO WITH
SLGT CHC FOR DAY 8 GIVEN THAT ITS DAY 8.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 79 39 62 37 71 / 50 20 10 0 0
VICTORIA 73 36 58 33 67 / 90 30 10 0 0
LAREDO 77 40 67 40 80 / 30 10 0 0 0
ALICE 79 36 64 33 74 / 40 10 0 0 0
ROCKPORT 73 42 59 42 69 / 60 30 10 0 0
COTULLA 69 33 64 31 76 / 50 10 0 0 0
KINGSVILLE 80 39 63 36 74 / 40 20 0 0 0
NAVY CORPUS 73 44 60 42 69 / 50 20 10 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON
FOR THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
GM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 9 PM CST FRIDAY
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO
PORT OCONNOR...COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO
60 NM.
&&
TMT/89...UPDATEHazardous weather outlook, Mar 6, 11:32 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1132 AM CST THU MAR 6 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-070300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1132 AM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING SURFACE LOW PRESSURE AREA AND ASSOCIATED COLD FRONT WILL MOVE EAST ACROSS SOUTH TEXAS TODAY. AS THE LOW AND FRONT INTERACT WITH INCREASING GULF MOISTURE...THUNDERSTORMS WILL BE THE RESULT. DUE TO THE TURNING OF THE WINDS IN THE ATMOSPHERE AND THE DEGREE OF INSTABILITY OF THE AIRMASS...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON MAINLY TO THE NORTHEAST OF A KINGSVILLE TO TILDEN LINE. A FEW STORMS HAVE THE POTENTIAL OF PRODUCING LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT EITHER. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE FROM NOON THROUGH 600 PM CST. AFTER 600 PM CST...THE THREAT FOR SEVERE WEATHER WILL RAPIDLY DIMINISH AS COOLER AIR BEHIND A COLD FRONT SWEEPS ACROSS THE COASTAL BEND. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TONIGHT IN THE WAKE OF THE STRONG COLD FRONT MOVING THROUGH THE COASTAL WATERS. WIND GUSTS TO GALE FORCE WILL BE LIKELY OVER THE COASTAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO CONTINUE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR PORTIONS OF THE COASTAL BEND THIS AFTERNOON. TMT/MB/TE
In the hours before
Special weather statement, Mar 6, 11:43 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1143 AM CST THU MAR 6 2008 TXZ230>234-061845- BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA- 1143 AM CST THU MAR 6 2008 ...STRONG THUNDERSTORM DEVELOPING ACROSS PORTIONS OF BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES... AT 1136 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS BETWEEN VICTORIA AND COTULLA MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. IN ADDITION...SEVERAL FUNNEL CLOUDS HAVE BEEN SPOTTED WITH STORMS NEAR CHOKE CANYON RESERVOIR IN THE PAST HOUR. MJG
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:04 AM CST | Fire Weather Watch | CRP | Aransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more | 17 hr |
| Mar 6, 12:05 PM CST | Tornado Warning | CRP | Goliad | 25 min |
| Mar 6, 12:15 PM CST | Tornado Warning | CRP | Jim Wells, Nueces | 45 min |
| Mar 6, 12:29 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 17 min |
| Mar 6, 12:31 PM CST | Severe Thunderstorm Warning | CRP | Bee | 44 min |
| Mar 6, 12:51 PM CST | Severe Thunderstorm Warning | CRP | Goliad | 39 min |
| Mar 6, 1:08 PM CST | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 52 min |
| Mar 6, 1:41 PM CST | Special Marine Warning | CRP | 94 min | |
| Mar 6, 1:46 PM CST | Severe Thunderstorm Warning | CRP | Nueces | 44 min |
| Mar 6, 2:01 PM CST | Tornado Warning | CRP | Nueces | 29 min |
| Mar 6, 2:09 PM CST | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Mar 6, 2:19 PM CST | Severe Thunderstorm Warning | CRP | Victoria | 41 min |
| Mar 6, 2:23 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 52 min |
| Mar 6, 2:27 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 2:38 PM CST | Tornado Warning | CRP | Victoria | 37 min |
| Mar 6, 2:47 PM CST | Severe Thunderstorm Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 43 min |
| Mar 6, 3:19 PM CST | Tornado Warning | CRP | Kleberg | 26 min |
| Mar 6, 3:22 PM CST | River Flood Warning | CRP | Calhoun, Nueces, Victoria, Webb | 141 days |
| Mar 6, 3:28 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 47 min |
| Mar 6, 3:38 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 4:12 PM CST | Severe Thunderstorm Warning | CRP | Aransas, Calhoun | 33 min |
| Mar 6, 4:15 PM CST | Special Marine Warning | CRP | 2 hr | |
| Mar 6, 5:48 PM CST | Special Marine Warning | CRP | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.